Alert archive / Michigan / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 83, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Sep 5, 2014, 5:06 PM EDT for Lapeer County, Michigan. It was in force for 54 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 5, 2014, 5:06 PM EDT (21:06 UTC)
- Expired
- Sep 5, 2014, 6:00 PM EDT
- In force
- 54 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lapeer County, MI
The radar
The Detroit radar (KDTX), 52 km from the middle of the area, began a volume at 21:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 5, 5:33 PM EDT | TSTM WND DMG | 6 Sw North Branch, MI | TWO TREES DOWN |
| Sep 5, 5:35 PM EDT | TSTM WND DMG | 5 E Columbiaville, MI | 2 FOOT DIAMETER TREE LIMB DOWN AT NORWAY LAKE RD AND SCHOLTZ RD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 27 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:02 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.1 hours before the alert went out and 48 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2114 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 944 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -72 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
314
WUUS53 KDTX 052106
SVRDTX
MIC087-052200-
/O.NEW.KDTX.SV.W.0083.140905T2106Z-140905T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
506 PM EDT FRI SEP 5 2014
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAPEER COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 600 PM EDT
* AT 505 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
COLUMBIAVILLE...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
KINGS MILL AND LUM AROUND 525 PM EDT.
NORTH BRANCH AROUND 530 PM EDT.
GOODLAND TOWNSHIP AROUND 535 PM EDT.
BURNSIDE AROUND 540 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
LUM... OTTER LAKE... NORTH BRANCH...
METAMORA... LAPEER... IMLAY CITY...
HADLEY... DRYDEN... COLUMBIAVILLE...
CLIFFORD... ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4289 8299 4288 8327 4288 8345 4323 8346
4324 8335 4332 8335 4333 8312 4328 8312
4328 8300
TIME...MOT...LOC 2106Z 249DEG 27KT 4312 8339
HAIL...1.00IN
WIND...60MPH
$$
JVC/SF4 follow-up statements
533
WWUS53 KDTX 052119
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
519 PM EDT FRI SEP 5 2014
MIC087-052200-
/O.CON.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
519 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER COUNTY
UNTIL 600 PM EDT...
AT 518 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
BRANCH...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL BE NEAR...
NORTH BRANCH AROUND 525 PM EDT.
BURNSIDE AROUND 535 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
LUM... NORTH BRANCH... METAMORA...
LAPEER... IMLAY CITY... HADLEY...
DRYDEN... COLUMBIAVILLE... ALMONT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4288 8317 4288 8345 4316 8345 4333 8312
4328 8312 4328 8300 4327 8300 4289 8299
TIME...MOT...LOC 2119Z 249DEG 26KT 4318 8321
HAIL...0.75IN
WIND...60MPH
$$
JVC/SF325
WWUS53 KDTX 052134
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
534 PM EDT FRI SEP 5 2014
MIC087-052200-
/O.CON.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
534 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR LAPEER COUNTY
UNTIL 600 PM EDT...
AT 533 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BROWN CITY...
AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
THE SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF LAPEER
COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4288 8317 4288 8345 4316 8345 4333 8312
4328 8312 4328 8300 4327 8300 4289 8299
TIME...MOT...LOC 2134Z 256DEG 34KT 4320 8303
HAIL...<.75IN
WIND...60MPH
$$
JVC/SF527
WWUS53 KDTX 052147
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
547 PM EDT FRI SEP 5 2014
MIC087-052200-
/O.CON.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
547 PM EDT FRI SEP 5 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
LAPEER COUNTY UNTIL 600 PM EDT...
AT 545 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NORTH
BRANCH...AND MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
LUM... NORTH BRANCH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4308 8315 4321 8334 4333 8312 4328 8312
4328 8300 4321 8299 4309 8300
TIME...MOT...LOC 2147Z 256DEG 34KT 4323 8307
HAIL...<.75IN
WIND...60MPH
$$
JVC/SF024
WWUS53 KDTX 052158
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
558 PM EDT FRI SEP 5 2014
MIC087-052207-
/O.EXP.KDTX.SV.W.0083.000000T0000Z-140905T2200Z/
LAPEER MI-
558 PM EDT FRI SEP 5 2014
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LAPEER COUNTY
WILL EXPIRE AT 600 PM EDT...
THE STORM WILL MOVED OUT OF THE WARNED AREA AT 600 PM.
LAT...LON 4308 8315 4321 8334 4333 8312 4328 8312
4328 8300 4321 8299 4309 8300
TIME...MOT...LOC 2157Z 258DEG 35KT 4326 8304
$$
JVC/SFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 3:52 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Sep 5, 3:52 PM EDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 352 PM EDT FRI SEP 5 2014 .SHORT TERM...THIS EVENING AND TONIGHT SEVERE THUNDERSTORM WATCH 495 WAS ISSUED AROUND 3 PM AND WILL BE IN EFFECT UNTIL 9 PM THIS EVENING. RADAR/SATELLITE COMPOSITE HAS SHOWN RAPID CONVECTIVE DEVELOPMENT OVER THE LAST COUPLE OF HOURS ACROSS THE REGION. AN 18Z DTX SOUNDING SHOWED A HIGHLY UNSTABLE ENVIRONMENT OVER SE MI CHARACTERIZED BY SB CAPE OF 5200 J/KG WITH NO CAPPING INVERSION. IN FACT...THE ABUNDANCE OF LOW LEVEL MOISTURE HAS HELD 0-1KM ML CAPE AROUND 3K J/KG. DESPITE RELATIVELY WEAK DEEP LAYER SHEAR...STEEP LOW LEVEL LAPSE RATES AND VERY GOOD CAPE DENSITY WILL CONTRIBUTE TO DAMAGING WIND GUSTS AND HAIL WITH THE STRONGEST STORMS. PERIODS OF INTENSE RAINFALL CAN ALSO BE EXPECTED GIVEN THE HIGH DEGREE OF LOW LEVEL MOISTURE. SFC DEWPOINTS HAVE HELD INTO THE LOWER TO MID 70S THIS AFTERNOON. WITH TEMPS NEARING THE 90 DEGREE MARK OVER MUCH OF THE AREA...HEAT INDICES HAVE ACTUALLY ECLIPSED 95 DEGREES. THIS HEAT WILL QUICKLY WANE OVER THE NEXT FEW HOURS AS STORMS INCREASE IN COVERAGE. THE ACTUAL SURFACE COLD FRONT /EXTENDING FROM NE LOWER MI TO SRN LAKE MI AS OF 19Z/ WILL PUSH EAST OF METRO DETROIT BY 09Z. CONVERGENCE ALONG THIS FRONT AS WELL AS ENHANCED LIFT ALONG NUMEROUS PREFRONTAL TROUGH AXES WILL SUSTAIN CONVECTIVE DEVELOPMENT INTO THE EARLY EVENING HOURS. WHILE THE RISK FOR SEVERE WEATHER WILL QUICKLY WANE AFTER THE FRONTAL PASSAGE THIS EVENING...THE POTENTIAL FOR RAIN WITH EMBEDDED THUNDERSTORMS WILL PERSIST INTO THE NIGHT. GOOD DEEP LAYER MOISTURE WILL PERSIST DURING THE EVENING INTO THE OVERNIGHT AS THE MID LEVEL THETA E PLUME SLIDES ACROSS SE MI ALONG/BEHIND THE SFC FRONT. MODEL SOLUTIONS SUGGEST PWATS WILL REMAIN IN THE 1.7 TO 1.9 INCH RANGE WITH 700MB DEWPOINTS HOVERING BETWEEN +3 AND +6C. A MID LEVEL IMPULSE EVIDENT IN THE WATER VAPOR IMAGERY OVER IOWA WILL LIFT INTO LOWER MI TONIGHT. INCREASED LOW-MID LEVEL FRONTAL FORCING WILL ALSO OCCUR OVERNIGHT WITHIN THE ENTRANCE REGION OF AN UPPER JET MAX TRAVERSING THE NORTHERN LAKES. THIS WILL SUPPORT A HIGH PROBABILITY THAT SHOWERS WILL PERSIST WELL INTO THE NIGHT. GIVEN THE DEGREE OF MOISTURE...THERE IS CERTAINLY CONCERNS FOR A LITTLE MORE WIDESPREAD HEAVY RAINFALL. THE POTENTIAL THAT UPSCALE GROWTH OF EVENING CONVECTION WILL SHUNT THE BULK OF INSTABILITY SOUTH OF THE STATE MORE QUICKLY THAN MODEL SOLUTIONS SUGGEST RAISES ENOUGH PAUSE TO HOLD OFF ON ANY FLOOD WATCHES AT THIS TIME. && .LONG TERM... WELL-DEFINED TIGHT COLD FRONT ASSOCIATED WITH THE LOW SHEARING TOWARD JAMES BAY IS POSITIONED JUST UPSTREAM TODAY AND IS FORECAST TO CLEAR THE AREA JUST PRIOR TO THE ONSET OF THE LONG TERM PERIOD SATURDAY MORNING. DEPARTURE OF THE LOW-LEVEL MOISTURE AXIS WILL BE QUICK TO FOLLOW AS DEAMPLIFICATION OF THE LARGE SCALE FLOW ALLOWS THE ANTICYCLONE OVER THE FRONT RANGE TO RACE EAST AND AGGRESSIVELY BUILD INTO THE GREAT LAKES REGION DURING THE DAY. AS SUCH, ANY LINGERING CLOUDS OVER SOUTHEAST MICHIGAN ON SATURDAY MORNING BE QUICK TO EXIT ALLOWING FULL SUN TO BREAK OUT AREAWIDE. COLD ADVECTION WILL BE ONGOING FOR THE BALANCE OF THE DAY IN THE WAKE OF THE FRONT. H85 TEMPERATURES ARE SHOWN BY THE GUIDANCE TO TAKE A TUMBLE FROM THE 20C OBSERVED TODAY TO AROUND 8C BY TOMORROW AFTN. RESULTANT STEEP LOW-LEVEL LAPSE RATES MAY ALLOW FOR A MODEST AFTERNOON CU UP, BUT WITH DEWPOINTS FALLING QUICKLY INTO THE 40S BY EVENING, NOT EXPECTING MUCH AT ALL IN THE WAY OF COVERAGE. DESPITE NEARLY FULL SUN, HIGH TEMPERATURES WILL REACH NO HIGHER THAN THE LOW 70S WITH WIDESPREAD UPPER 40S/LOW 50S EXPECTED SATURDAY NIGHT AS CLEAR SKIES DOMINATE AND THE GRADIENT RELAXES. TRANSIENT HIGH PRESSURE WILL CONTINUE ITS QUICK TREK EASTWARD DURING THE BRIEF PERIOD OF ZONAL FLOW ALOFT ON SUNDAY. LOW-LEVEL WINDS WILL VEER TO THE WEST ACCORDINGLY ALLOWING SLIGHTLY MILDER AIR TO QUICKLY FILL BACK INTO THE REGION. THIS WILL FORCE A SLIGHT WARMUP INTO THE MID 70S FOR SUNDAY BENEATH MOSTLY SUNNY SKIES. EXTENDED FORECAST PERIOD WILL BE MARKED BY UPPER LEVEL ZONAL FLOW WITH EMBEDDED SHORTWAVES RESIDING IN THE FLOW. THESE SHORTWAVES WILL BRING CHANCES FOR SOME PRECIPITATION THROUGH THE END OF NEXT WEEK. TEMPERATURES WILL REMAIN ON THE COOLER SIDE...WITH HIGHS HOVERING IN THE LOWER 70S AND LOWS IN THE MIDDLE TO UPPER 50S. && .MARINE... THUNDERSTORMS WILL IMPACT THE WATERS DURING THE EVENING. THESE STORMS WILL PRODUCE ABUNDANT LIGHTNING AND LOCALIZED WIND GUSTS OF 60 MPH. HAIL AROUND AN INCH IN DIAMETER IS ALSO POSSIBLE. LIGHT TO MODERATE SOUTHERLY FLOW WILL THEN QUICKLY TURN TO THE NORTHWEST BEHIND THE PASSING COLD FRONT TONIGHT. COOL NORTHWESTERLY FLOW WILL BRING FAVORABLE CONDITIONS FOR WIND GUSTS...BUT A WEAK WIND FIELD WILL CAP GUSTS AT AROUND 20 KNOTS OVER CENTRAL LAKE HURON. WINDS WILL BRIEFLY RELAX ON SATURDAY AS HIGH PRESSURE BUILDS IN BEFORE LIGHT TO MODERATE NORTHWEST FLOW RETURNS LATE SATURDAY. && .AVIATION...ISSUED 111 PM EDT FRI SEP 5 2014 //DISCUSSION... BUILDING INSTABILITY THIS AFTERNOON AND THE APPROACH OF A COLD FRONT WILL SET THE STAGE FOR STRONG THUNDERSTORMS. WHILE THE ACTUAL COLD FRONT WILL NOT PASS ACROSS SE MI UNTIL 20-00Z...CONVERGENCE IN THE PREFRONTAL ENVIRONMENT LOOKS TO SET THE STAGE FOR THUNDERSTORM DEVELOPMENT JUST PRIOR TO FROPA. THE LATEST RADAR TRENDS ARE ALREADY SHOWING DEVELOPMENT TAKING HOLD TO THE NORTHWEST OF MBS. A LULL IN ACTIVITY IS EXPECTED AFTER 00Z WITH THE PASSAGE OF THE FRONT...THEN A REGION OF POST FRONTAL RAIN SHOWERS IS FORECAST TO DEVELOP OVERNIGHT. THE DEEPENING OF A POST FRONTAL INVERSION WITH SOME RESIDUAL MOISTURE SHOULD RESULT IN SOME MVFR OR IFR STRATUS PERSISTING INTO DAYBREAK SAT. FOR DTW...CONFIDENCE IS GROWING THAT THE METRO AIRSPACE WILL BE IMPACTED BY SOME STRONG STORMS TODAY. RECENT MODEL SOLUTIONS AND TIMING OF THE LOW LEVEL FORCING SUGGEST THE MOST PROBABLE TIME PERIOD OF CONVECTION WILL BE BETWEEN 20Z AND 23Z. //DTW THRESHOLD THREATS... * HIGH CONFIDENCE THUNDERSTORMS WILL IMPACT PORTIONS OF THE METRO AIRSPACE THIS AFTERNOON. * MEDIUM CONFIDENCE CEILINGS BELOW 5000 FT WILL DEVELOP OVERNIGHT. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SC LONG TERM....CB/SS MARINE.......CB AVIATION.....SC YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Sep 5, 4:21 AM EDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 421 AM EDT FRI SEP 5 2014 MIZ049-053>055-060>063-068>070-075-076-082-083-060830- HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER-ST. CLAIR- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 421 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS WILL BE STRONG TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE WEATHER BETWEEN 2 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. AN ADDITIONAL ROUND OF RAINFALL WITH EMBEDDED THUNDERSTORMS IS POSSIBLE DURING THE LATE EVENING AND OVERNIGHT ALONG AND SOUTH OF THE M-59 CORRIDOR...WITH RAIN POTENTIALLY BECOMING HEAVY ONCE AGAIN. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 MPH. A VERY WARM AND HUMID AIRMASS WILL PRECEDE THE COLD FRONT AND THUNDERSTORMS. HEAT INDEX VALUES ARE EXPECTED TO CLIMB INTO THE LOW TO MID 90S THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-060830- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 421 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY BE TRIGGERED TODAY AS AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BECOME STRONG TO SEVERE...PARTICULARLY OVER LAKE ST CLAIR AND LAKE ERIE...WITH THE MOST LIKELY PERIOD 12 PM AND 10 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND GUSTS TO 50 KNOTS...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL RAINFALL WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES. ADDITIONAL THUNDERSTORMS ARE POSSIBLE OVERNIGHT OVER LAKE ST CLAIR AND LAKE ERIE. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 KNOTS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. MIZ047-048-060830- MIDLAND-BAY- 421 AM EDT FRI SEP 5 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS WILL LIKELY BE TRIGGERED THIS AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES INTO LOWER MICHIGAN. THESE STORMS MAY BE STRONG TO SEVERE...WITH THE MOST LIKELY PERIOD FOR SEVERE WEATHER BETWEEN 12 PM AND 6 PM TODAY. THE BIGGEST THREATS WILL BE DAMAGING WIND GUSTS TO 60 MPH...HAIL TO 1 INCH IN DIAMETER...AND TORRENTIAL RAINFALL WHICH MAY LEAD TO LOCALIZED FLOODING. STORM MOTION TODAY AND TONIGHT WILL BE TO THE NORTHEAST AT AROUND 30 MPH. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT...DISPATCHERS...PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Local storm report, Sep 5, 4:19 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
419 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM MARINE TSTM WIND 12 NNW BAY PARK 43.81N 83.72W
09/05/2014 M53 MPH LHZ422 MI BUOY
MEASURED AT SAGINAW BAY LIGHT NUMBER 1
&&
THOMPSONSpecial weather statement, Sep 5, 4:29 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 429 PM EDT FRI SEP 5 2014 MIZ055-052130- SANILAC- 429 PM EDT FRI SEP 5 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTH OF FORESTVILLE TO MARLETTE...MOVING EAST AT 25 MPH. PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... BROWN CITY BY 440 PM EDT... SANDUSKY AND FORESTVILLE BY 445 PM EDT... MELVIN AND PECK BY 500 PM EDT... CARSONVILLE BY 505 PM EDT... PORT SANILAC AND APPLEGATE BY 515 PM EDT... CROSWELL BY 525 PM EDT... LEXINGTON BY 530 PM EDT... GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEHNKE
Local storm report, Sep 5, 4:31 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
431 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST BAD AXE 43.80N 83.00W
09/05/2014 M61.00 MPH HURON MI AWOS
MEASURED AT HURON COUNTY MEMORIAL AIRPORT /KBAX/
&&
THOMPSONSpecial weather statement, Sep 5, 4:41 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 441 PM EDT FRI SEP 5 2014 MIZ061-052145- GENESEE- 441 PM EDT FRI SEP 5 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR FLINT...MOVING EAST AT 35 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THIS STORM. * THE THUNDERSTORM WILL BE NEAR... BURTON BY 450 PM EDT... DAVISON BY 500 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. BEHNKE
Special weather statement, Sep 5, 4:55 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 455 PM EDT FRI SEP 5 2014 MIZ062-052200- LAPEER- 455 PM EDT FRI SEP 5 2014 ...SIGNIFICANT WEATHER ADVISORY... AT 452 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF NORTH BRANCH TO 17 MILES SOUTHWEST OF LAPEER...MOVING EAST AT 30 MPH. ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAPEER BY 510 PM EDT... HADLEY BY 515 PM EDT... LUM BY 520 PM EDT... METAMORA BY 525 PM EDT... DRYDEN BY 540 PM EDT... IMLAY CITY BY 545 PM EDT... ALMONT BY 550 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. BEHNKE
Local storm report, Sep 5, 5:05 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
505 PM EDT FRI SEP 05 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 AM TSTM WND DMG 2 SSW BAD AXE 43.78N 83.01W
09/05/2014 HURON MI 911 CALL CENTER
LARGE TREE DOWN ON MCKENZIE BETWEEN BAD AXE RD AND BARRIE
RD
&&
THOMPSONThe office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 3:27 PM EDT | Special Marine Warning | DTX | 2 hr | |
| Sep 5, 3:55 PM EDT | Severe Thunderstorm Warning | DTX | Huron, Tuscola | 75 min |
| Sep 5, 4:22 PM EDT | Special Marine Warning | DTX | 113 min | |
| Sep 5, 4:35 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 70 min |
| Sep 5, 5:42 PM EDT | Severe Thunderstorm Warning | DTX | Sanilac | 63 min |
| Sep 5, 6:13 PM EDT | Special Marine Warning | DTX | 62 min | |
| Sep 5, 6:29 PM EDT | Severe Thunderstorm Warning | DTX | Genesee, Oakland | 32 min |
| Sep 5, 6:46 PM EDT | Severe Thunderstorm Warning | DTX | Livingston, Washtenaw | 74 min |
| Sep 5, 6:54 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 31 min |
| Sep 5, 6:57 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer, Macomb, Saint Clair | 39 min |
| Sep 5, 7:13 PM EDT | Special Marine Warning | DTX | 92 min | |
| Sep 5, 7:14 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 46 min |
| Sep 5, 7:23 PM EDT | Severe Thunderstorm Warning | DTX | Shiawassee | 27 min |
| Sep 5, 7:25 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee, Monroe | 80 min |
| Sep 5, 7:31 PM EDT | Severe Thunderstorm Warning | DTX | Oakland | 60 min |
| Sep 5, 7:35 PM EDT | Severe Thunderstorm Warning | DTX | Genesee | 48 min |
| Sep 5, 7:36 PM EDT | Special Marine Warning | DTX | 114 min | |
| Sep 5, 7:38 PM EDT | Severe Thunderstorm Warning | DTX | Wayne | 67 min |
| Sep 5, 7:46 PM EDT | Severe Thunderstorm Warning | DTX | Macomb | 62 min |
| Sep 5, 7:48 PM EDT | Severe Thunderstorm Warning | DTX | Saint Clair | 72 min |
| Sep 5, 7:58 PM EDT | Severe Thunderstorm Warning | DTX | Lapeer | 58 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.